MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Codes Break (1069); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was defective and the inserter was not working properly.There was no patient contact.No further information was provided.
 
Additional Manufacturer Narrative
Sex, weight and ethnicity: unknown, information not provided.Implanted date: if implanted, give date: not applicable, as there is no indication that the lens was implanted explanted date: if explanted, give date: not applicable, as there is no indication that the lens was implanted the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: the initial report 3012236936-2022-01343 should have included the following information and the current report captures this correction: section h6: component codes: 4734 - ejector.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received from the patient id card and an implant notification card, received along with the product for evaluation and following fields were updated accordingly: section a2: age/date of birth: (b)(6)1948.Section b5: the eye affected of the patient was right eye.Section e1: reporter name and title: dr.Gaurav singh section e3: occupation: physician section d9: device available for evaluation? yes section d9: returned to manufacturer: yes section d9: returned to manufacturer on: may 31, 2022 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint handpiece was received with the lens stuck inside of the cartridge tip and with the plunger rod overriding the lens.Inspection of the cartridge revealed that the cartridge tip was bent, in a way consistent with a handpiece that was dropped.Inspection of the external assembly revealed no issues that could contribute to a stuck lens.The handpiece was disassembled and the assembly was inspected, no assembly issues were identified.Inspection of the plunger rod revealed no issues.The complaint lens was removed from the cartridge and cleaned however, it came out of the cartridge in pieces.The lens was revealed to be torn, have scratches on the optic body, and to have a detached haptic.The reported complaint issues were not confirmed.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14479792
Report Number3012236936-2022-01343
Device Sequence Number17327385
Product Code MJP
UDI-Device Identifier05050474747081
UDI-Public(01)05050474747081(17)240703
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2024
Device Model NumberDIU225
Device Catalogue NumberDIU225U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer05/23/2022
08/01/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date05/24/2022
08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown